Math. Model. Nat. Phenom.
Volume 9, Number 5, 2014Spectral problems
|138 - 147
|17 July 2014
Reconstruction of Structured Quadratic Pencils from Eigenvalues on Ellipses and Parabolas
Department of Mathematics, University of Texas at Brownsville One University
Boulevard, Brownsville, TX 78575, USA
Corresponding author. E-mail: email@example.com
In the present paper we study the reconstruction of a structured quadratic pencil from eigenvalues distributed on ellipses or parabolas. A quadratic pencil is a square matrix polynomial
QP(λ) = M λ2+Cλ +K,
where M, C, and K are real square matrices. The approach developed in the paper is based on the theory of orthogonal polynomials on the real line. The results can be applied to more general distribution of eigenvalues. The problem with added single eigenvector is also briefly discussed. As an illustration of the reconstruction method, the eigenvalue problem on linearized stability of certain class of stationary exact solution of the Navier-Stokes equations describing atmospheric flows on a spherical surface is reformulated as a simple mass-spring system by means of this method.
Mathematics Subject Classification: 65F18 / 15A22 / 42C05
Key words: structured quadratic pencil / inverse problems / complex eigenvalues / orthogonal polynomials
© EDP Sciences, 2014
Current usage metrics show cumulative count of Article Views (full-text article views including HTML views, PDF and ePub downloads, according to the available data) and Abstracts Views on Vision4Press platform.
Data correspond to usage on the plateform after 2015. The current usage metrics is available 48-96 hours after online publication and is updated daily on week days.
Initial download of the metrics may take a while.